Many prescription and nonprescription medicines can cause mouth problems. A few examples are:
Some seizure medicines.
Medicines used to treat cancer (chemotherapy).
Medicines used after organ transplant.
Antibiotics may cause many mouth problems. If you have recently started an antibiotic and now have a mouth problem, suspect that the antibiotic is the cause. Do not stop taking the antibiotic. Call your doctor to see whether your antibiotic can be adjusted. Most problems will go away when you stop taking the antibiotic.
Current as of:
March 9, 2022
Author: Healthwise Staff Medical Review: William H. Blahd Jr. MD, FACEP - Emergency Medicine Adam Husney MD - Family Medicine Kathleen Romito MD - Family Medicine
PeaceHealth endeavors to provide comprehensive health care information, however some topics in this database describe services and procedures not offered by our providers or within our facilities because they do not comply with, nor are they condoned by, the ethics policies of our organization.